Home >>Questions>>Diabetes

My momamp's blood sugar is over 300.?


sCs3Je
My mother has diabetes type 2 and she checked her blood sugar (due to not feeling well) it was 315 she just checked it again (an hour later) it's 305 now she doesn't seemed to be worried she thinks she just needs rest. Should I do something? Is she in danger or will it go down?


7eGW7c
A blood sugar level over 300 is very dangerous and life threatning. The point is 300 blood sugar levels involve the entire body and endanger all the organs and systems. When the blood sugar level gets this high the person cannot think straight and will make poor decisions. Call her doctor immediately. There should be a plan for this occurrence of dangerously high blood sugar levels in the future. Do not depend on her to know what to do. Ignore her and call her doctor.

MRy4U7
First, ignore the information offered by KY-Clay as it is incredibly wrong. While a blood sugar (glucose) level of 315 mg/dL is higher than it should be, it is NOT "very dangerous and life threatening", and at this level it does NOT have a great deal of effect on her cognitive (thought processing) abilities, though she MAY become a little obstreperous (awkward). You don't mention whether your mother is taking any form(s) of medication, nor whether she's tested either her blood or urine for ketones. She should test for ketones whenever her blood sugar level reaches 250 mg/dL. High levels of ketones CAN make the situation life-threatening, and your mother would need to be admitted to hospital for emergency medical care. How long has your mother's blood sugar level been this high? I ask this as the longer it's above 250 mg/dL the more chance there is of her developing ketones. There SHOULD be a "sick plan" that your mother would have been provided with. This would give her information on what she needs to do to try and bring down her blood sugar levels. If you don't have a sick plan, you should, ideally, telephone her doctor, or other member of her diabetes support team ... doctor/endocrinologist, diabetes specialist nurse, certified diabetes educator ... and ask them what to do. If you're not able to do that, get your mother to drink water. This will encourage her to pee out some of the sugar. (If your mother has had high blood sugar levels for more than a few days, there's every chance that she'll have been peeing more anyway, which will make her incredibly thirsty as her kidneys would have been drawing fluid from her body's organs in order to produce the urine.) Do NOT get your mother to exercise ... especially if ketones are present. This will make things worse, because when you begin to exercise your adrenal glands produce a hormone called epinephrine (adrenaline), which stimulates the pancreas to produce another hormone called glucagon, which in turn stimulates the liver to produce more glucose (sugar) as your body isn't sure whether you're preparing to stand and fight an enemy or whether you're preparing to run away. In both instances the extra glucose is produced to feed muscles. It's only extended periods of exercise that begin to reduce blood sugar levels. Had your mother been feeling unwell before her blood sugar levels started to rise, or is it because her blood sugar levels have risen that she's feeling unwell? If it's the being unwell that's caused her blood sugar levels to rise, this is quite normal, and again this is where a 'sick day plan' would help. Again, it would make sense to contact a member of her diabetes support team to see what action needs to be taken. It MAY be that, if your mother is taking any form(s) of medication, that she will be advised to increase the dose(s) for a few days, but please do NOT do this without checking with the team first. There are a number of different types of medications that are used to help control type 2 diabetes, and they work in very different ways.

7Ez5nY
She is not in imminent danger with a 300 blood glucose level, but over time it can do damage to her body. She should refrain from eating food, take her medication as directed, and drink lots of water to help bring it down. If it stays at this level, she may need to go to the doctor for an adjustment in her medication.

SFhqRI
if she has injectable meds she needs to be adjusting them to the way her doctor says If just pills he needs to document for a few days and see her doctor to adjust Yes it is dangerous for long periods of time. She needs control.
[☺Question]

Add your answer

© 2015 882m.com All Rights Reserved.